Alert archive / Arkansas / Tornado Warnings in 2007
Tornado Warning 11, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 24, 2007, 3:47 PM CST for Ashley County, Arkansas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2007, 3:47 PM CST (21:47 UTC)
- Expired
- Feb 24, 2007, 4:15 PM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 181 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 4:00 PM CST | NON-TSTM WND DMG | Hamburg, AR | DAMAGE TO ROOF OF FORD DEALERSHIP IN HAMBURG. ROOF BLOWN INTO PARKING LOT ON TOP OF CARS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 1:10 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 513 m²/s²
- 0-3 km storm-relative helicity
- 661 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 242147
TORJAN
ARC003-242215-
/O.NEW.KJAN.TO.W.0011.070224T2147Z-070224T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CST SAT FEB 24 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS
THIS INCLUDES THE CITIES OF...WEST CROSSETT...NORTH CROSSETT...
HAMBURG...CROSSETT
* UNTIL 415 PM CST
* AT 347 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
NORTHWEST OF WEST CROSSETT...MOVING NORTHEAST AT 75 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAMBURG AND
FOUNTAIN HILL.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3314 9211 3304 9206 3324 9164 3339 9161
3339 9194 3331 9196 3321 9209
$$
DHB1 follow-up statement
000
WWUS54 KJAN 242204
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CST SAT FEB 24 2007
ARC003-242215-
/O.CON.KJAN.TO.W.0011.000000T0000Z-070224T2215Z/
ASHLEY AR-
405 PM CST SAT FEB 24 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR ASHLEY
COUNTY...
AT 405 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES WEST OF
FOUNTAIN HILL...OR ABOUT 11 MILES NORTH OF NORTH CROSSETT...MOVING
NORTHEAST AT 75 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3324 9203 3323 9195 3334 9172 3339 9161
3339 9195 3331 9196 3325 9204
$$
DHBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 24, 3:03 PM CST, 44 minutes earlier.
Area forecast discussion, Feb 24, 3:03 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CST SAT FEB 24 2007
.DISCUSSION...AN ACTIVE EVENING IS IN STORE FOR THE ARKLAMISS REGION
AS A SEVERE WEATHER EVENT IS SETTING UP FOR THE AREA. THE SURFACE
LOW NOW SITS OVER CENTRAL KANSAS AS THE COLD FRONT EXTENDS OVER
CENTRAL ARKANSAS DOWN THROUGH NORTHEAST LA AND INTO SOUTHEASTERN
TX. SEVERE THUNDERSTORMS HAVE BEEN ONGOING OVER NORTHERN LOUISIANA
AND CENTRAL AND EASTERN ARKANSAS THE PAST SEVERAL HOURS. THESE ARE
APPROACHING THE NORTHWESTERN PORTIONS OF THE CWFA THIS AFTERNOON
WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS AHEAD OF THIS IN OUR
CWFA.
RIGHT NOW...EXPECT THE FRONT TO BE NEAR THE MISSISSIPPI RIVER AROUND
6 PM...CENTRAL PORTIONS OF THE CWFA AROUND 9 PM...AND LEAVING OR
NEARLY LEAVING EASTERN PORTIONS OF THE CWFA AROUND MIDNIGHT. THIS
STORM SYSTEM WILL BRING SEVERE WEATHER TO THE FORECAST AREA THIS
AFTERNOON THROUGH LATE EVENING...AS WE HAVE SEEN TO THE WEST OF OUR
AREA TODAY. LOOKING AT OUR 18Z RAOB FOR HERE AND OVER SHV...WE SEE
THAT THE ATMOSPHERE HAS PLENTY TO WORK WITH...WHICH COMES AS NO
SURPRISE. 0-3KM STORM RELATIVE HELICITY LOOKS TO BE AROUND 500
M2/SS. LAPSE RATES OVER EASTERN LOUISIANA AND INTO WESTERN
MISSISSIPPI LOOK TO BE BETWEEN 7-8 C/KM. THE BIGGEST AREA OF
CONCERN LOOKS TO BE AREAS WEST OF THE INTERSTATE 55 CORRIDOR THIS
AFTERNOON AND EVENING. THIS AREA HAS THE MOST INSTABILITY. ML CAPE
VALUES OVER THIS AREA WILL BE BETWEEN 1000-1500 J/KG. THERE IS ALSO
GREAT UPPER LEVEL SUPPORT AS A 100KT 500MB JET STREAK PUSHES
NORTHWEST OF THE AREA. MOISTURE HAS ALSO BEEN RAPIDLY INCREASING
OVER THE AREA TODAY. WE ARE NOW TO SEEING DEW POINTS IN THE LOWER
60S ACROSS WESTERN PORTIONS OF THE CWFA. THIS INCREASE IN MOISTURE
OVER THE SOUTHERN AND WESTERN PORTIONS OF THE CWFA WILL HELP KEEP
THIS AREA IN THE ENHANCED RISK FOR SEVERE WEATHER THIS EVENING INTO
TONIGHT...ESPECIALLY FOR AREAS IN THE NORTHWEST. CONDITIONS DO BECOME
LESS FAVORABLE AS WE MOVE OVER EASTERN PORTIONS OF THE AREA.
HOWEVER...WITH THE SPEED THE STORMS WILL BE MOVING AND THE AMOUNT OF
FORCING OVER THE AREA...WILL STILL BE ABLE TO SEE SEVERE STORMS OVER
THIS PORTION OF THE CWFA AS WELL. AT THIS TIME...IT STILL LOOKS
LIKE WE WILL SEE A SQUALL LINE MOVE THROUGH THE AREA...WITH DISCRETE
CELLS IN FRONT OF THE LINE MOVING THROUGH THE AREA. AREAS SOUTH OF
THE INTERSTATE 20 CORRIDOR WILL BE MORE LIKELY TO SEE THE DISCRETE
CELLS AS THE AREA IS MORE CAPPED IN THIS REGION. RIGHT NOW IT STILL
LOOKS LIKE ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...WITH
DAMAGING WINDS...TORNADOES...AND POSSIBLY SOME HAIL ALL BEING
POSSIBLE ACROSS THE AREA...ESPECIALLY FOR THE ENHANCED RISK AREA
WEST OF THE INTERSTATE 55 CORRIDOR.
ANOTHER THING TO NOTE IS THE WINDS OVER THE AREA. WE HAVE A
CONTINUED WIND ADVISORY FOR THE ENTIRE REGION THROUGH THE EARLY
OVERNIGHT HOURS. WITH A STRONG SURFACE LOW MOVING NORTH OF THE AREA
AND TIGHTENING PRESSURE GRADIENTS...WINDS HAVE BEEN SUSTAINING AT
15-25KT FOR MOST SITES WITH SUSTAINED AT 30KT IN THE DELTA
REGION...WITH HIGHER GUSTS OVER THE ENTIRE REGION. THE WINDS IN THE
DELTA REGION WILL HAVE TO BE MONITORED AS A HIGH WIND WARNING MAY BE
NEEDED IF THEY CONTINUE TO INCREASE. THIS IS EXPECTED TO CONTINUE
THROUGH MUCH OF THE EVENING...AND BEGIN TO CALM BELOW WIND ADVISORY
CRITERIA AFTER MIDNIGHT.
AFTER AN ACTIVE EVENING...THINGS WILL BEGIN TO CALM DOWN OVER THE
CWFA AFTER MIDNIGHT AS THE FRONT MOVES OUT OF THE AREA AROUND THIS
TIME. THE AREA WILL BEGIN TO QUICKLY CLEAR OUT BEHIND THE FRONT AS
WELL. BUMPED LOW TEMPERATURES UP JUST A TAD SINCE WINDS WILL
CONTINUE TO BE UP ENOUGH TO KEEP TEMPERATURES FROM DROPPING TOO
MUCH. /14/
AFTER TONIGHT...STRONG ZONAL FLOW WILL CONTINUE ACROSS THE SOUTHERN
CONUS FOR THE NEXT WEEK AND BEYOND. BREEZY WEST WINDS MAY
NECESSITATE A LAKE WIND ADVISORY FOR SUNDAY IN THE DELTA
REGION...BUT WITH THE CURRENT WIND ADVISORY AND SEVERE WEATHER
SITUATION WILL HOLD OFF ON THAT ISSUANCE. OTHERWISE...A PERIOD OF
QUIET WEATHER WITH MILD DAYS AND COOL NIGHTS WILL TRANSPIRE FOR THE
EARLY TO MID WEEK AS WEAK HIGH PRESSURE SETTLES OVER THE LOWER MS
VALLEY REGION. THE NEXT STORM SYSTEM FORECAST BY MODELS FOR THURSDAY
IS STRIKINGLY SIMILAR TO THE CURRENT SYSTEM IN NEARLY EVERY
ASPECT...INCLUDING THERMODYNAMIC AND KINEMATIC FIELDS...AND THE
SYNOPTIC PATTERN. WILL GO AHEAD AND INTRODUCE WORDING FOR THE HWO
REGARDING THE NEXT SYSTEM AS ANOTHER SIGNIFICANT SEVERE WEATHER
EVENT COULD UNFOLD IF THE MODELS CONTINUE THEIR TRENDS. ALSO...HAVE
BOOSTED RAIN CHANCES BACK TO NEAR 00Z GUIDANCE VALUES FOR FRI
NIGHT/SATURDAY AS 12Z GUIDANCE HAS COME IN A LITTLE STRONGER WITH
THE NEXT SHORTWAVE TROUGH. /EC/
&&
.AVIATION...CONDITIONS WILL DETERIORATE THIS AFTERNOON INTO THE
EVENING AS A STRONG STORM SYSTEM MOVES INTO THE REGION. VFR FLIGHT
CATEGORIES WILL LOWER TO MVFR THROUGH THE REMAINDER OF THE EVENING.
SOME SITES WILL POSSIBLY DROP TO BRIEF PERIODS OF IFR FLIGHT
CATEGORIES WHEN AFFECTED BY A THUNDERSTORM. WINDS WILL ALSO REMAIN
HIGH...WITH SUSTAINED CONTINUING AT 20-25 KT WITH GUSTS OF AROUND
40KT. THE DELTA REGION WILL CONTINUE TO HAVE A LITTLE HIGHER
WINDS. WINDS AND FLIGHT CATEGORIES WILL BEGIN TO IMPROVE AFTER
MIDNIGHT FOR THE ENTIRE REGION WHEN THE FRONT MOVES OUT OF EASTERN
PORTIONS OF THE AREA. GLH AND GWO WILL BE THE FIRST TO BEGIN
IMPROVING...PROBABLY AROUND 03-05Z...AND WE WILL SEE A GRADUAL
IMPROVEMENT OF REMAINING SITES FROM NORTHWEST TO SOUTHEAST THROUGH
THE NEXT FEW HOURS. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 47 66 35 69 / 89 6 0 5
MERIDIAN 48 68 36 68 / 99 11 0 5
VICKSBURG 48 65 36 70 / 71 4 0 5
HATTIESBURG 51 72 38 70 / 91 14 0 5
NATCHEZ 46 65 37 69 / 70 4 0 5
GREENVILLE 45 60 36 63 / 70 4 0 5
GREENWOOD 46 58 35 64 / 94 6 0 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR MSZ018-019-025>066-
072>074.
LA...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR ARZ074-075.
&&
SHORT TERM/AVIATION: 14
LONG TERM: ECHazardous weather outlook, Feb 24, 3:13 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 313 PM CST SAT FEB 24 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 252113- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 313 PM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... AN OUTBREAK OF SEVERE WEATHER IS EXPECTED ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON THROUGH THIS EVENING WITH WIDESPREAD DAMAGING WINDS AND SIGNIFICANT TORNADOES POSSIBLE. A POWERFUL STORM SYSTEM MOVING INTO THE MID MISSISSIPPI VALLEY REGION LATE TODAY HAS SET THE STAGE FOR A POTENTIALLY DANGEROUS OUTBREAK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. FAVORABLE CONDITIONS FOR SCATTERED SEVERE STORMS CAPABLE OF PRODUCING TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS HAVE DEVELOPED ALONG AND WEST OF THE MISSISSIPPI RIVER THIS AFTERNOON. THE FAVORABLE AREA FOR SEVERE STORMS WILL SHIFT INTO CENTRAL AND SOUTHERN MISSISSIPPI DURING THE EARLY TO MID EVENING HOURS AS THE RISK FOR SIGNIFICANT TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS CONTINUES. BY 7 PM...AN INTENSE SQUALL LINE WILL EXTEND ALONG THE MISSISSIPPI RIVER. THE LINE WILL REACH THE INTERSTATE 55 CORRIDOR BY 9 PM...AND THEN THE HIGHWAY 45 CORRIDOR AROUND MIDNIGHT. THIS LINE WILL BE THE FINAL ROUND OF POTENTIALLY DAMAGING WINDS AS IT SWEEPS EAST ACROSS THE OUTLOOK AREA. RESIDENTS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI SHOULD CLOSELY MONITOR THE WEATHER SITUATION AS WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. PEOPLE PLANNING OUTDOOR ACTIVITIES THROUGH THIS EVENING SHOULD ENSURE THAT THEY HAVE WEATHER INFORMATION READILY AVAILABLE...AND HAVE A PLAN TO MOVE TO A PLACE OF SAFETY IF SEVERE WEATHER APPROACHES. ...NON PRECIPITATION... A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA THIS EVENING. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE TO BE COMMON ACROSS THE AREA. THERE WILL BE AN ENHANCED RISK OF STRONGER WINDS ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA WHERE SOUTHERLY WIND GUSTS WILL APPROACH 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... ANOTHER POWERFUL STORM SYSTEM IS EXPECTED TO DEVELOP OVER THE CENTRAL UNITED STATES DURING THE MID WEEK. THIS SYSTEM COULD BRING A POTENTIAL FOR SEVERE WEATHER TO THE OUTLOOK AREA THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEED THIS AFTERNOON THROUGH THIS EVENING. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:18 PM CST | Tornado Warning | JAN | Ashley | 57 min |
| Feb 24, 4:53 PM CST | Tornado Warning | JAN | Chicot | 52 min |
| Feb 24, 5:17 PM CST | Tornado Warning | JAN | Chicot | 58 min |
| Feb 24, 5:18 PM CST | Tornado Warning | JAN | Ashley | 27 min |
Nearby
Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.